Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2014, 9:03 PM CDT for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 9:03 PM CDT (02:03 UTC)
- Expired
- Apr 3, 2014, 9:35 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:06 PM CDT | HAIL 0.5 | Cannelton, IN | PICTURE VIA TWITTER OF APPROXIMATELY HALF INCH HAIL CLUMPED TOGETHER |
| Apr 3, 9:07 PM CDT | HAIL 0.5 | Hawesville, KY | MARBLE SIZE HAIL REPORTED IN HAWESVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS53 KLMK 040203
SVRLMK
INC123-KYC027-091-040235-
/O.NEW.KLMK.SV.W.0026.140404T0203Z-140404T0235Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 935 PM CDT
* AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HAWESVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAWESVILLE...TELL CITY...TROY...FENN HAVEN...CANNELTON...DUKES...
SUNNY CORNER...SKILLMAN...TOBINSPORT...DODD...LAUER...LILLY DALE...
HOLT...GATCHEL...HARDINGROVE...STEPHENSPORT...GERALD...ROME...
SAMPLE AND AMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3794 8695 3794 8691 3797 8688 3812 8647
3810 8647 3808 8643 3807 8643 3804 8648
3793 8633 3779 8682 3784 8686 3783 8689
3787 8691 3788 8690
TIME...MOT...LOC 0203Z 248DEG 40KT 3790 8679
HAIL...<.75IN
WIND...60MPH
$$
RAS3 follow-up statements
968
WWUS53 KLMK 040217
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EDT THU APR 3 2014
KYC091-040227-
/O.CAN.KLMK.SV.W.0026.000000T0000Z-140404T0235Z/
HANCOCK KY-
917 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANCOCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO PERRY AND
BRECKINRIDGE COUNTIES.
LAT...LON 3812 8647 3810 8647 3808 8643 3807 8643
3804 8648 3793 8633 3783 8667 3791 8665
3800 8671
TIME...MOT...LOC 0217Z 253DEG 39KT 3792 8660
$$
INC123-KYC027-040235-
/O.CON.KLMK.SV.W.0026.000000T0000Z-140404T0235Z/
PERRY IN-BRECKINRIDGE KY-
917 PM CDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BRECKINRIDGE AND SOUTHEASTERN PERRY COUNTIES UNTIL 935 PM CDT...
AT 915 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HAWESVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLT...HARDINGROVE...GERALD...STEPHENSPORT...ROME...SAMPLE...DERBY...
AMMONS...CHENAULTT...MANNING CROSSING...MYSTIC...UNION STAR...
DEXTER...MOOLEYVILLE...FRYMIRE AND RAYMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3812 8647 3810 8647 3808 8643 3807 8643
3804 8648 3793 8633 3783 8667 3791 8665
3800 8671
TIME...MOT...LOC 0217Z 253DEG 39KT 3792 8660
HAIL...<.75IN
WIND...60MPH
$$
RAS203
WWUS53 KLMK 040229
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT THU APR 3 2014
INC123-040239-
/O.CAN.KLMK.SV.W.0026.000000T0000Z-140404T0235Z/
PERRY IN-
929 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO BRECKINRIDGE
COUNTY KENTUCKY.
LAT...LON 3792 8653 3793 8650 3795 8652 3804 8652
3804 8649 3793 8633 3786 8657
TIME...MOT...LOC 0229Z 253DEG 39KT 3796 8644
$$
KYC027-040235-
/O.CON.KLMK.SV.W.0026.000000T0000Z-140404T0235Z/
BRECKINRIDGE KY-
929 PM CDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BRECKINRIDGE COUNTY UNTIL 935 PM CDT...
AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
HARDINSBURG...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FRYMIRE AND RAYMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3792 8653 3793 8650 3795 8652 3804 8652
3804 8649 3793 8633 3786 8657
TIME...MOT...LOC 0229Z 253DEG 39KT 3796 8644
HAIL...<.75IN
WIND...60MPH
$$
RAS462
WWUS53 KLMK 040236
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT THU APR 3 2014
KYC027-040246-
/O.EXP.KLMK.SV.W.0026.000000T0000Z-140404T0235Z/
BRECKINRIDGE KY-
936 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRECKINRIDGE
COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3792 8653 3793 8650 3795 8652 3804 8652
3804 8649 3793 8633 3786 8657
TIME...MOT...LOC 0229Z 253DEG 39KT 3796 8644
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:54 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 3, 8:54 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT Thu Apr 3 2014
...Mesoscale Forecast Update...
Issued at 952 PM EDT Apr 04 2014
The first MCS has pushed off to the east, now into eastern KY.
However, new convection is now developing out across western
KY/southern IL/eastern MO. This convection has maintained several
supercellular structures, with a few of these supercells going
tornadic. Currently, outflow from the earlier MCC has pushed into
portions of southern KY, meaning everything to the north of it is
likely elevated and poses minimal severe threat in the near term.
However, across the southwestern CWA and across western KY, the
atmosphere has quickly recovered due to strong low-level moisture
advection as the upper-level trough ejects out. This more
favorable environment helped sustain a supercell recently in
Ohio/Grayson counties, which displayed tornadic characteristics as
it crossed/rode along the effective outflow boundary. Effective SRH
values of 200-500 m2/s2 along and just south of this efective
boundary will continue to support a tornado risk with storms that
can remain discrete.
In addition to the severe threat, flooding is also becoming a
concern. Southern IN had heavy rain earlier, and it appears the
activity across wetsern KY may eventually work its way northeast
into southern IN and central KY. South-central KY has also seen
quite a bit of rain, but it appears the activity may remain a bit
more isolated down there until the main squall line arrives later
tonight. Have gone ahead and combined separate Flood Warnings into
two larger warnings to mitigate confusion, one across south-central
KY and another across southern IN and west-central KY.
Otherwise, the line across eastern MO into AR will continue to
quickly push eastward tonight. This will likely take on more of a
squall line look as it enters the CWA as the cold front begins to
catch up with anything discrete ahead of the line. This will likely
pose mainly a wind damage threat, perhaps with an isolated spin-up
or two, especailly across areas west of I-65.
Issued at 712 PM EDT Thu Apr 3 2014
Went ahead and issued a Flood Watch for all but the southern tier or
two of counties across south central KY. Do think we will still see
lull in activity later this evening before the main line of storms
moves through. However, there is one more surge of showers and
storms to move across central KY and grounds have become saturated
due to previous rainfall. Have received a few reports of some minor
problems so went ahead and issued to the watch for this reason.
Could still see another 1 to 1.5 inches of rain before the event
ends midday to early afternoon on Friday. Will mainly keep an eye on
the flooding threat and a few stronger storms across the south this
evening. However, not ready to throw in the towel on a severe threat
tonight as there is still time for a warm sector to get established
ahead of the main squall line if we do indeed see a break in the
precipitation.
Issued at 617 PM EDT Thu Apr 3 2014
A mess of convection continues across southern IN and north central
KY at this hour. Cold air outflow from convection continues to
battle against a warm sector that is trying to lift north, but
struggling to do so. Biggest problem for this evening is trying to
figure out whether this scenario is going to continue for some time
or whether we are about to see a lull in activity once this final
surge pushes off to the east. Will monitor over the next hour and
see if we start to shut off like anticipated. If not, may have to
extend the Flood Watch southeastward from its current placing.
Biggest concern for flooding still continue to be across southern IN
and north central KY later this evening and overnight. Still think
we could get a warm sector established across the area later this
evening if we do see a lull, so severe threat for damaging winds is
not off the table just yet.
.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Apr 3 2014
Scattered showers and storms will continue to move through the
region late this afternoon and early this evening as we sit in a
warm, humid air mass with plenty of mesoscale boundaries around and
occasional convectively induced waves moving through overhead.
There still may be a break in the action during the mid to late
evening hours, though new convection developing over southern
Illinois this afternoon may through a wrench into that.
The much advertised squall line is still expected to move through
the region after midnight into the pre-dawn hours. The severity of
the line is in question this far east as it becomes slightly
elevated. Also, the atmosphere will have been plenty worked over
from previous convection. Nevertheless, strong wind gusts will
still be a possibility as the low level jet revs up. The line will
be strongest over western Kentucky, then begin to weaken as it moves
east into central Kentucky. The best chance for strong gusts will
be west of I-65...east of I-65 the low level jet will be weaker and
the line of storms should be weakening as well.
Several periods of convection have brought widespread rain to
southern Indiana and northwestern central Kentucky over the past
couple of days. With additional rains tonight, possibly locally
heavy, have continued the Flood Watch and have expanded it slightly
southward.
The cold front will sweep through the region mid day Friday and will
usher in west winds gusting to 25-30 mph along with colder air.
High temperatures will likely be in the morning, with readings
falling slightly in the afternoon.
Friday night skies will clear and temperatures will tumble into the
middle and upper 30s.
.LONG TERM (Saturday through Thursday)...
Issued at 245 PM EDT Thu Apr 3 2014
High pressure will slowly build in across the region on Saturday and
shift east through the day on Sunday. Saturday through Sunday will
be dry. Mostly clear skies on Saturday will become partly cloudy on
Sunday as a system begins to approach from the southwest.
Temperatures on Saturday will be slightly below normal with highs in
the mid to upper 50s. Sunday will be a bit warmer despite the
increased cloud cover with highs in the low to mid 60s.
For Sunday night a low pressure system will form along the Gulf
coast and quickly move northeast across central Kentucky through
Monday. Rain will spread across the forecast area from the southwest
beginning late Sunday evening and continuing into the overnight
hours. Despite the models indicating portions of the area will be in
the warm sector as this low tracks northeast, there is little to no
instability, so thunderstorms seem unlikely. Precipitation should be
fairly widespread late Sunday through Monday and move out through
Monday night.
A deep trough will remain in place across the eastern CONUS Tuesday
through Tuesday night. A weak wave moving through the base of this
trough could bring some additional showers Tuesday. The trough will
then begin to shift off to the east and ridging looks to build in
behind it. Temperatures will remain on the cooler side with highs in
the 50s Tuesday and Wednesday and lows in the 30s.
&&
.AVIATION (00Z TAF Update)...
Updated at 708 PM EDT Thu Apr 3 2014
A mess of showers and storms looks to impact SDF/LEX over the next
few hours where brief periods of lower MVFR or near IFR visibilities
will be possible, along with thunder. Southerly or southwesterly
winds will try to prevail where convection is not ongoing, however
expect variable winds for a couple of hours in the wake of
convection before southerly flow again takes over. Skies should stay
VFR outside of any shower or storms.
We may see a break in the action later this evening through through
the early morning hours. There is some question about that, though,
especially at SDF/LEX has cold outflow from storms keeps a boundary
in place and showers and storms continue to develop along it.
A squall line is still expected to move through the terminals during
the pre-dawn hours tonight. Timing will continue to be in question
until the line gets well organized. Previous forecast had a
reasonable time frame in place and will not change it at this time.
A cold front will sweep through the airports around lunch time on
Friday and will bring gusty winds along with it. WSW winds behind
the front may gust to 25 knots, especially if we can get some
sunshine in the drier air behind the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Friday morning FOR KYZ023>043-045>049-
053>057-061>067-077.
IN...FLOOD WATCH through Friday morning FOR INZ076>079-083-084-
089>092.
&&
Mesoscale......KJD/BJS
Short Term.....13
Long Term......EER
Aviation.......BJSHazardous weather outlook, Apr 3, 6:57 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 757 PM EDT THU APR 3 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077- 050000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA 757 PM EDT THU APR 3 2014 /657 PM CDT THU APR 3 2014/ ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERAL MORE WAVES OF RAINFALL ARE EXPECTED TO SLIDE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE OVERNIGHT. HIGH AMOUNTS OF RAIN HAVE ALREADY FALLEN ACROSS THE REGION AND GROUNDS ARE ALREADY SATURATED. ADDITIONALLY...SOME MINOR FLOODING REPORTS HAVE ALREADY BEEN RECEIVED. THEREFORE...MORE WIDESPREAD AREAL FLOODING MAY OCCUR WITH EACH WAVE OF RAIN THROUGH THE OVERNIGHT AND A FLOOD WATCH IS IN EFFECT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE FLOODING...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT FLOODING...HAIL...AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ070>076-078-081-082-050000- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...JAMESTOWN... BURKESVILLE...ALBANY 657 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE HEAVY RAIN...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS
In the hours before
Local storm report, Apr 3, 7:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD HAMMONVILLE 37.42N 85.80W
04/03/2014 HART KY NWS EMPLOYEE
ABOUT A FOOT OF WATER OVER THE ROAD NEAR THE
INTERSECTION OF HAMMONSVILLE AND LATON-TURNER ROADS DUE
TO CREEK OVERFLOWING FROM ITS BANKS
&&
EVENT NUMBER LMK1400455
LGLocal storm report, Apr 3, 8:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL CANEYVILLE 37.42N 86.49W
04/03/2014 E0.88 INCH GRAYSON KY AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CANEYVILLE
&&
EVENT NUMBER LMK1400456
LGLocal storm report, Apr 3, 8:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM LIGHTNING CANEYVILLE 37.42N 86.49W
04/03/2014 GRAYSON KY AMATEUR RADIO
HOUSE REPORTEDLY STRUCK BY LIGHTNING IN CANEYVILLE
&&
EVENT NUMBER LMK1400457
LGLocal storm report, Apr 3, 8:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HEAVY RAIN TELL CITY 37.95N 86.76W
04/03/2014 M2.65 INCH PERRY IN PUBLIC
RAIN THAT FELL OVER THE COURSE OF THE DAY IN TELL CITY
&&
EVENT NUMBER LMK1400458
LGSpecial weather statement, Apr 3, 8:49 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 849 PM CDT THU APR 3 2014 KYZ023-024-026-027-040220- BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY- 849 PM CDT THU APR 3 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND HALF INCH HAIL... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WHITESVILLE...AND MOVING EAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HARDINSBURG... VANZANT AND ASKIN... GLEN DEAN AND DEMPSTER... AXTEL AND MCQUADY... SE REE AND WESTVIEW... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3783 8631 3760 8628 3751 8677 3769 8679 TIME...MOT...LOC 0149Z 253DEG 40KT 3762 8669 RAS
Local storm report, Apr 3, 8:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 NW WELCHS CREEK 37.39N 86.61W
04/03/2014 M1.25 INCH BUTLER KY PUBLIC
&&
EVENT NUMBER LMK1400459
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:02 PM CDT | Special Weather Statement | LMK | Anderson, Marion, Mercer, Spencer, Washington, Woodford | 28 min |
| Apr 3, 7:04 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 3, 7:34 PM CDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Mercer | 31 min |
| Apr 3, 7:43 PM CDT | Areal Flood Warning | LMK | Grayson, Green, Hardin, Hart, Larue | 3 hr |
| Apr 3, 8:14 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Edmonson, Grayson, Green, Hardin and 6 more | 6 hr |
| Apr 3, 8:14 PM CDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 31 min |
| Apr 3, 8:15 PM CDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Hardin, Henry, Meade, Oldham and 1 more | 6 hr |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 29 min |
| Apr 3, 8:44 PM CDT | River Flood Warning | LMK | Ohio | 63 hr |
| Apr 3, 8:49 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Apr 3, 9:21 PM CDT | Special Weather Statement | LMK | Hardin | 29 min |
| Apr 3, 9:38 PM CDT | Special Weather Statement | LMK | Meade | 32 min |
| Apr 3, 9:50 PM CDT | Special Weather Statement | LMK | Hardin | 20 min |
| Apr 3, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 19 min |
| Apr 3, 10:08 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 3, 10:30 PM CDT | Special Weather Statement | LMK | Nelson | 30 min |
| Apr 3, 10:52 PM CDT | Special Weather Statement | LMK | Washington | 28 min |
| Apr 3, 11:19 PM CDT | Areal Flood Advisory | LMK | Franklin, Jefferson, Shelby, Spencer | 6 hr |
| Apr 3, 11:22 PM CDT | Special Weather Statement | LMK | Mercer | 28 min |
| Apr 3, 11:52 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Trimble | 7 hr |
| Apr 4, 12:33 AM CDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Apr 4, 12:36 AM CDT | Special Weather Statement | LMK | Scott | 29 min |
| Apr 4, 12:55 AM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 6 hr |
| Apr 4, 1:32 AM CDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 4, 2:45 AM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham | 40 min |
| Apr 4, 2:58 AM CDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 16 hr |
| Apr 4, 5:58 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Apr 4, 6:38 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 32 min |
| Apr 4, 6:44 AM CDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Henry, Meade, Oldham, Trimble | 6 hr |
| Apr 4, 8:10 AM CDT | Areal Flood Advisory | LMK | Casey, Larue, Lincoln, Marion | 4 hr |
| Apr 4, 8:12 AM CDT | Areal Flood Advisory | LMK | Harrison, Scott | 4 hr |
| Apr 4, 8:52 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 56 hr |
| Apr 4, 9:53 AM CDT | River Flood Warning | LMK | Butler, Warren | 3 days |
| Apr 4, 9:53 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Apr 3, 10:17 PM CDT | River Flood Warning | LMK | Harrison, Washington | 36 hr |
| Apr 3, 10:49 PM CDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.